Alert archive / Wyoming / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 37, NWS Riverton, WY

July 13, 2011Big Horn County, Washakie County, Wyoming

NWS Riverton, WY issued this severe thunderstorm warning at Jul 13, 2011, 2:25 PM MDT for Big Horn County, Washakie County, Wyoming. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 13, 2011, 2:25 PM MDT (20:25 UTC)
Expired
Jul 13, 2011, 2:58 PM MDT
In force
33 min
Issued by
NWS Riverton, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Big Horn County, WY, Washakie County, WY

The radar

The Riverton/Lander radar (KRIW), 114 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 8.4 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2011-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 197 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2011-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
197 J/kg
Mixed-layer CIN
-107 J/kg
Mixed-layer LCL
953 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

256 
WUUS55 KRIW 132025
SVRRIW
WYC003-043-132115-
/O.NEW.KRIW.SV.W.0037.110713T2025Z-110713T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
225 PM MDT WED JUL 13 2011

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN BIG HORN COUNTY IN NORTH CENTRAL WYOMING...
  NORTHWESTERN WASHAKIE COUNTY IN NORTH CENTRAL WYOMING...

* UNTIL 315 PM MDT

* AT 224 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTH OF STATE HWY 431
  MILE MARKER 20 TO 7 MILES NORTHEAST OF STATE HWY 431 MILE MARKER 20
  TO STATE HWY 431 MILE MARKER 10 TO WINCHESTER...AND MOVING EAST AT
  20 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  U.S. HWY 20/789 MILE MARKER 160 AROUND 245 PM MDT.
  WORLAND MUNICIPAL AIRPORT AROUND 255 PM MDT.
  WORLAND AROUND 300 PM MDT.
  HWY 16/20/789 MILE MARKER 170 AROUND 310 PM MDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
WASHAKIE COUNTY FAIRGROUNDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4415 10804 4407 10789 4396 10778 4385 10825
      4400 10838 4407 10845 4409 10855 4415 10855
      4422 10831
TIME...MOT...LOC 2025Z 258DEG 19KT 4410 10843 4409 10832
          4402 10824 4396 10820 4390 10815
WIND...HAIL 60MPH 1.00IN

$$

BERC
3 follow-up statements
467 
WWUS55 KRIW 132038
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
238 PM MDT WED JUL 13 2011

WYC003-043-132115-
/O.CON.KRIW.SV.W.0037.000000T0000Z-110713T2115Z/
WASHAKIE WY-BIG HORN WY-
238 PM MDT WED JUL 13 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
BIG HORN AND NORTHWESTERN WASHAKIE COUNTIES IN NORTH CENTRAL WYOMING
UNTIL 315 PM MDT...

AT 233 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTH OF STATE HWY 431
MILE MARKER 20 TO 7 MILES NORTH OF STATE HWY 431 MILE MARKER 10 TO
STATE HWY 431 MILE MARKER 10 TO WINCHESTER...MOVING EAST AT 20 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  U.S. HWY 20/789 MILE MARKER 160 AROUND 245 PM MDT.
  WORLAND MUNICIPAL AIRPORT AROUND 255 PM MDT.
  WORLAND AROUND 300 PM MDT.
  HWY 16/20/789 MILE MARKER 170 AROUND 310 PM MDT.

OTHER LOCATIONS IMPACTED BY SEVERE THUNDERSTORMS INCLUDE WASHAKIE
COUNTY FAIRGROUNDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4415 10804 4407 10789 4396 10778 4385 10825
      4400 10838 4407 10845 4409 10855 4415 10855
      4422 10831
TIME...MOT...LOC 2038Z 258DEG 19KT 4411 10834 4410 10823
          4403 10815 4397 10811 4391 10806
WIND...HAIL 60MPH 1.00IN

$$

BERC
976 
WWUS55 KRIW 132051
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
251 PM MDT WED JUL 13 2011

WYC003-043-132115-
/O.CON.KRIW.SV.W.0037.000000T0000Z-110713T2115Z/
WASHAKIE WY-BIG HORN WY-
251 PM MDT WED JUL 13 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EXTREME SOUTH
CENTRAL BIG HORN AND NORTH CENTRAL WASHAKIE COUNTIES IN NORTH CENTRAL
WYOMING UNTIL 315 PM MDT...

AT 246 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL. 
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES NORTH
OF STATE HWY 431 MILE MARKER 10 TO 8 MILES NORTH OF STATE HWY 431
MILE MARKER 10 TO 7 MILES EAST OF STATE HWY 431 MILE MARKER 10 TO
U.S. HWY 20/789 MILE MARKER 160...MOVING EAST AT 20 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  WORLAND MUNICIPAL AIRPORT AND WORLAND AROUND 300 PM MDT.
  HWY 16/20/789 MILE MARKER 170 AROUND 310 PM MDT.

OTHER LOCATIONS IMPACTED BY SEVERE THUNDERSTORMS INCLUDE WASHAKIE
COUNTY FAIRGROUNDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4404 10814 4418 10837 4422 10831 4415 10804
      4407 10789 4396 10778 4390 10802
TIME...MOT...LOC 2052Z 258DEG 19KT 4413 10824 4411 10813
          4404 10805 4398 10801 4392 10796
WIND...HAIL <50MPH 1.00IN

$$

BERC
451 
WWUS55 KRIW 132058
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
258 PM MDT WED JUL 13 2011

WYC003-043-132108-
/O.CAN.KRIW.SV.W.0037.000000T0000Z-110713T2115Z/
WASHAKIE WY-BIG HORN WY-
258 PM MDT WED JUL 13 2011

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTH CENTRAL BIG HORN
AND NORTH CENTRAL WASHAKIE COUNTIES IN NORTH CENTRAL WYOMING IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.  HOWEVER SMALL HAIL IS STILL POSSIBLE WITH THESE
THUNDERSTORMS.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4404 10814 4418 10837 4422 10831 4415 10804
      4407 10789 4396 10778 4390 10802
TIME...MOT...LOC 2058Z 258DEG 19KT 4414 10820 4412 10809
          4405 10801 4399 10797 4393 10792

$$

BERC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 2:25 AM MDT, 12 hours earlier.

Area forecast discussion, Jul 13, 2:25 AM MDT, 12 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
225 AM MDT WED JUL 13 2011

.SHORT TERM...TODAY THROUGH FRIDAY NIGHT

CONVECTION HAS WOUND DOWN ACROSS THE AREA THIS MORNING AS THE
SHORTWAVE THAT INITIATED IT IS ABOUT TO EXIT INTO MONTANA.  SOMEWHAT
DRIER AIR BEHIND THE WAVE IS WORKING ITS WAY INTO WYOMING BEHIND THE
WAVE WITH THE MONSOONAL MOISTURE BEING PUSHED EAST.  THIS AS UPPER
LOW ALONG THE OR/WA COASTS MOVES INLAND.  SOUTHWEST FLOW INCREASES
TODAY THROUGH ALL LEVELS WITH SURFACE LOW SETTING UP OVER
NORTHEASTERN WYOMING.  RESIDUAL LOW LEVEL MOISTURE WITH ALLOW
CONVECTION TO FIRE THIS AFTERNOON AND EVENING OVER MUCH OF THE CWA.
INSTABILITY WILL BE RATHER WEAK.  EXPECT SOME WIND PRODUCING AND
POSSIBLY SOME HEAVY RAIN PRODUCERS AS INVERTED V SOUNDINGS ACROSS
THE AREA.  FOR THURSDAY AND FRIDAY...THE DRYING TREND CONTINUES AS
THE UPPER LOW MOVES SLOWLY INLAND OVER BC.  SOUTHWEST FLOW CONTINUES
TO PUMP IN DRIER AND WARMER AIR OVER THE ROCKIES WITH SHOWERS AND
THUNDERSTORMS BECOMING ISOLATED AND LIMITED TO THE WESTERN AND
NORTHERN MOUNTAINS...THEN JUST THE NORTH ON FRIDAY.  SOUTHWEST
BREEZES ARE EXPECTED OVER MUCH OF THE AREA BOTH DAYS WITH NORMAL TO
ABOVE NORMAL TEMPERATURES.  RH'S LOOK TO BE FALLING INTO THE TEENS
MANY LOCATIONS WITH SOME AREA FALLING BELOW 15 PERCENT...SO COULD
SEE INCREASED FIRE WEATHER CONCERNS...ESPECIALLY THOSE AREAS WHERE
THE FUELS ARE OR HAVE CURED OUT.

.LONG TERM...SATURDAY THROUGH WEDNESDAY

GLOBAL MODELS ARE IN GOOD AGREEMENT WITH A DRY SOUTHWEST FLOW ACROSS
THE AREA SATURDAY...BETWEEN AN UPPER LOW/TROUGH ACROSS THE WEST
COAST...AND A VERY STRONG RIDGE OVER THE SOUTHERN/SOUTHEAST STATES.
PRECIPITABLE WATER VALUES ARE PROJECTED TO BE AROUND 0.25 OF AN
INCH...SO DRY CONDITIONS ARE EXPECTED SATURDAY.  BREEZY SOUTHWEST
WINDS ARE EXPECTED...ESPECIALLY OVER THE WIND CORRIDOR SATURDAY. IN
ADDITION...VERY LOW RH IS EXPECTED...BUT FUELS ARE NOT CONSIDERED
CRITICAL SO FIRE WEATHER HIGHLIGHTS WILL NOT BE NEEDED.

MODELS CONTINUE TO SHOW THE STRONG RIDGE OVER CENTRAL/SE CONUS
BUILDING WESTWARD SUNDAY AND MONDAY.  THIS WILL HAVE TWO MAIN
IMPACTS...WARMER TEMPERATURES...AND ODDLY ENOUGH A SLIGHTLY BETTER
CHANCE FOR DIURNAL CONVECTION.  AS THE RIDGE SHIFTS WEST...THE VERY
DRY AIRMASS OVER THE AREA WILL ALSO RETROGRADE WESTWARD...BEING
REPLACED BY HIGHER PRECIPITABLE WATER VALUES.  THIS HIGHER MOISTURE
CONTENT WILL BE OFFSET BY INCREASING HEIGHT FIELDS AND SYNOPTIC
SUBSIDENCE...ESPECIALLY SUNDAY.  HOWEVER...COULD STILL SEE SOME
ISOLATED CONVECTION MAINLY OVER THE EAST/SOUTH SUNDAY
AFTERNOON/EVENING.

ISOLATED TO SCATTERED CONVECTION IS EXPECTED AREA WIDE MONDAY WITH
VERY WARM/HOT TEMPERATURES.  CONVECTION WILL BE MAINLY DIURNAL...BUT
SOME OF THE ACTIVITY COULD LAST INTO THE WEE HOURS MONDAY NIGHT.

MODELS ARE SHOWING A STRONG SHORTWAVE TROUGH PUSHING EAST NORTHEAST
OUT OF THE PACIFIC NORTHWEST ACROSS THE EXTREME NORTHERN ROCKIES
INTO SOUTHERN CANADA TUESDAY.  THIS IS EXPECTED TO SOMEWHAT FLATTEN
THE RIDGE OVER THE FORECAST AREA TUESDAY/WEDNESDAY.  MUCH OF THE
ENERGY WITH THIS SYSTEM WILL REMAIN NORTH OF THE AREA.  THE
ASSOCIATED COLD FRONT COULD PUSH ACROSS THE AREA TUESDAY
NIGHT/WEDNESDAY...BUT LONG RANGE MODELS DIFFER ON HOW FAR SOUTH AND
THE DEGREE OF ANY COOLING.  EITHER WAY...ENOUGH MOISTURE WILL BE
AVAILABLE FOR THE CONTINUATION OF DIURNAL ISOLATED/SCATTERED
CONVECTION.

TEMPERATURES ARE EXPECTED TO BE 5-10 DEGREES ABOVE AVERAGE WITH SOME
AREAS ABOUT 15 DEGREES ABOVE AVERAGE.  THE HOTTEST DAYS APPEAR
TO BE SUNDAY AND MONDAY...WITH WIDESPREAD 90S IN THE LOWER
ELEVATIONS...ESPECIALLY EAST OF THE DIVIDE.  SOME AREAS IN THE BIG
HORN BASIN WILL LIKELY HIT THE CENTURY MARK SUNDAY AND/OR MONDAY.

&&

.AVIATION...

VFR CONDITIONS WILL PREVAIL TODAY AND TONIGHT.  A DRIER SOUTHWEST
FLOW WILL PUSH INTO THE REGION TODAY.  THIS WILL RESULT IN LESS
THUNDERSTORM COVERAGE THIS AFTERNOON AND EVENING WITH MOSTLY
ISOLATED HIGH-BASED STORMS.  THE MAIN HAZARDS FROM THESE STORMS WILL
BE STRONG ERRATIC OUTFLOW WIND GUSTS.  OTHERWISE A SOUTHWEST FLOW AT
10-20KTS WILL MIX OUT ACROSS MOST OF SOUTHERN AND CENTRAL WYOMING IN
THE AFTERNOON.  THUNDERSTORM ACTIVITY AND WIND WILL DIMINISH BETWEEN
3-6Z THURSDAY.

&&

.FIRE WEATHER...

SOUTHWEST FLOW AT ALL LEVELS WILL INCREASE OVER THE REGION TODAY
WITH SOMEWHAT DIRER AIR MOVING IN.  MUCH MORE SUN WILL BE
SEEN...THOUGH THERE WILL BE ISOLATED TO SCATTERED AFTERNOON AND
EVENING SHOWERS AND THUNDERSTORMS.  GUSTY OUTFLOWS AND LIGHTNING
WILL BE THE MAIN THREATS...THOUGH THERE COULD BE SOME HEAVY RAINFALL
AND EVEN SOME SMALL HAIL.  THE ATMOSPHERE DRIES OUT FURTHER THURSDAY
AND FRIDAY WITH ISOLATED SHOWERS AND THUNDERSTORMS LIMITED TO THE
WESTERN AND NORTHERN MOUNTAINS ON THURSDAY...THEN THE NORTH ON
FRIDAY.  SOUTHWEST WINDS WILL INCREASE EACH DAY MOST AREAS AND RH'S
WILL BE FALLING INTO THE TEENS.  WILL SEE AN INCREASE IN FIRE
WEATHER DANGER...ESPECIALLY FOR THOSE AREAS WHERE THE FUELS ARE OR
HAVE CURED.  TEMPERATURES WILL BE RUNNING AT OR ABOVE NORMAL.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...TWB
LONG TERM...WM
AVIATION...AEM
FIRE WEATHER...TWB
Hazardous weather outlook, Jul 13, 4:00 AM MDT, 10 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
400 AM MDT WED JUL 13 2011

WYZ001>020-022>030-141200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
400 AM MDT WED JUL 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND
EVENING.  GUSTY OUTFLOWS TO 45 MPH ALONG WITH LIGHTNING WILL BE THE
PRIMARY THREATS.  SOME HEAVY RAIN AND SMALL HAIL REMAIN POSSIBLE.

RIVERS AND CREEKS WILL REMAIN HIGH AND SWIFT IN MANY AREAS...FOR AT
LEAST THE NEXT SEVERAL DAYS...WITH MOST OF THEM CONTINUING TO SLOWLY
RECEDE. ONLY LOCALIZED MINOR FLOODING OF MAINLY AGRICULTURE LAND IS
EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE THURSDAY AFTERNOON AND EVENING
OVER THE WESTERN AND NORTHERN MOUNTAINS...THEN THE NORTHERN
MOUNTAINS FRIDAY.

VERY WARM TEMPERATURES...BREEZY CONDITIONS...AND LOW RELATIVE
HUMIDITY...ESPECIALLY IN THE WIND CORRIDOR FROM ROCK SPRINGS TO
CASPER...THURSDAY THROUGH SATURDAY...WILL ALL COMBINE FOR AN
ELEVATED FIRE SPREAD RISK...ANYWHERE FUELS HAVE CURED.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER...SUCH AS
FLOODING...HAIL OF ANY SIZE...AND WIND GUSTS OVER 40 MPH...TO THE
NATIONAL WEATHER SERVICE AT 1-800-211-1448. THANK YOU.

TEAM RIVERTON

In the hours before

Special weather statement, Jul 13, 1:13 PM MDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
113 PM MDT WED JUL 13 2011

WYZ002-005-007-017-132000-
ABSAROKA MOUNTAINS WY-OWL CREEK AND BRIDGER MOUNTAINS WY-SOUTHWEST
BIG HORN BASIN WY-WIND RIVER BASIN WY-
113 PM MDT WED JUL 13 2011

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HOT SPRINGS AND NORTHERN
FREMONT COUNTIES UNTIL 200 PM MDT...

AT 111 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ANCHOR DAM...OR 33 MILES WEST OF
THERMOPOLIS...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

THIS STORM WILL BE NEAR...
OWL CREEK RD AROUND 135 PM MDT.
UPPER COTTONWOOD CREEK RD AROUND 145 PM MDT.
HAMILTON DOME...LEGEND ROCK...AND HWY JCT 170 AND 174 AROUND 150 PM
MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4396 10863 4366 10838 4352 10891 4367 10904
TIME...MOT...LOC 1913Z 239DEG 23KT 4364 10886

BERC
Special weather statement, Jul 13, 1:30 PM MDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
130 PM MDT WED JUL 13 2011

WYZ014-025-132000-
UPPER GREEN RIVER BASIN FOOTHILLS WY-WIND RIVER MOUNTAINS WEST WY-
130 PM MDT WED JUL 13 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SUBLETTE COUNTY UNTIL 200
PM MDT...

AT 124 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HALF MOON LAKE...OR 6 MILES EAST OF
PINEDALE...MOVING NORTHEAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

THIS STORM WILL BE NEAR...
HALF MOON LAKE AROUND 135 PM MDT.
WHITE PINE SKI AREA AROUND 140 PM MDT.

A SMALL AND NARROW FUNNEL CLOUD WAS REPORTED BY A NWS METEOROLOGIST
EAST OF PINEDALE AT 120 PM.  THE FUNNEL HAS SINCE DISSIPATED BUT THE
POSSIBILITY FOR ANOTHER TO FORM STILL EXISTS.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4319 10967 4315 10962 4313 10963 4308 10955
      4302 10956 4301 10950 4299 10946 4293 10940
      4271 10973 4292 10997
TIME...MOT...LOC 1928Z 222DEG 17KT 4290 10974

BERC
Special weather statement, Jul 13, 1:37 PM MDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
137 PM MDT WED JUL 13 2011

WYZ003>007-132015-
CODY FOOTHILLS WY-NORTH BIG HORN BASIN WY-OWL CREEK AND BRIDGER
MOUNTAINS WY-SOUTHEAST BIG HORN BASIN WY-SOUTHWEST BIG HORN BASIN WY-
137 PM MDT WED JUL 13 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HOT SPRINGS COUNTY IN
CENTRAL WYOMING...AND SOUTHWESTERN BIG HORN AND NORTHWESTERN WASHAKIE
COUNTIES IN NORTH CENTRAL WYOMING...AND EXTREME SOUTHEASTERN PARK
COUNTY IN NORTHWEST WYOMING UNTIL 215 PM MDT...

AT 133 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GOOSEBERRY CREEK...OR 16 MILES SOUTHEAST OF
MEETEETSE...MOVING EAST AT 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

THIS STORM WILL BE NEAR...
HWY JCT 431 AND 120 AROUND 155 PM MDT.
STATE HWY 431 MILE MARKER 30 AROUND 200 PM MDT.
STATE HWY 120 MILE MARKER 30 AROUND 205 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4423 10851 4400 10833 4386 10874 4399 10887
TIME...MOT...LOC 1937Z 260DEG 9KT 4397 10866

BERC
Special weather statement, Jul 13, 1:43 PM MDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
143 PM MDT WED JUL 13 2011

WYZ001-012-013-023-024-132115-
JACKSON HOLE-SALT RIVER AND WYOMING RANGES-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-YELLOWSTONE NATIONAL PARK-
143 PM MDT WED JUL 13 2011

SCATTERED THUNDERSTORMS WILL BE TRACKING NORTH NORTHEAST ACROSS
THE JACKSON AND STAR VALLEYS IN FAR WESTERN WYOMING AS WELL AS
ACROSS THE SURROUNDING SALT RIVER AND WYOMING RANGES...THE TETON AND
GROS VENTRE RANGE AS WELL AS OVER YELLOWSTONE PARK. EXPECT PEA SIZE
HAIL...LOCALLY HEAVY RAINFALL...FREQUENT CLOUD TO GROUND LIGHTNING
AND 25 TO 40 MPH WIND GUSTS WITH SOME OF THESE STORMS. IF OUT HIKING
IN THE MOUNTAINS...SEEK SHELTER RIGHT AWAY AT THE FIRST SIGN OF
THREATENING WEATHER TO AVOID BEING EXPOSED TO LIGHTNING.

LIPSON
Special weather statement, Jul 13, 2:05 PM MDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
205 PM MDT WED JUL 13 2011

WYZ012-014-015-024>026-132045-
SALT RIVER AND WYOMING RANGES WY-TETON AND GROS VENTRE MOUNTAINS
WY-UPPER GREEN RIVER BASIN WY-UPPER GREEN RIVER BASIN FOOTHILLS
WY-WIND RIVER MOUNTAINS EAST WY-WIND RIVER MOUNTAINS WEST WY-
205 PM MDT WED JUL 13 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FREMONT COUNTY IN
CENTRAL WYOMING...AND SOUTHEASTERN TETON COUNTY IN NORTHWEST
WYOMING...AND NORTHERN SUBLETTE COUNTY IN WEST CENTRAL WYOMING UNTIL
245 PM MDT...

AT 201 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTH OF U.S. HWY 191 MILE MARKER 130...
OR 29 MILES NORTHWEST OF PINEDALE...MOVING NORTHEAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
RURAL NORTHERN SUBLETTE COUNTY THROUGH 245 PM MDT
RURAL SOUTHEASTERN TETON COUNTY THROUGH 245 PM MDT
RURAL NORTHWESTERN FREMONT COUNTY THROUGH 245 PM MDT

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4362 10995 4326 10954 4299 11034 4329 11039
TIME...MOT...LOC 2005Z 230DEG 14KT 4324 11014

LIPSON
Special weather statement, Jul 13, 2:09 PM MDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
209 PM MDT WED JUL 13 2011

WYZ019-030-132100-
EAST SWEETWATER COUNTY WY-GREEN MOUNTAINS AND RATTLESNAKE RANGE WY-
209 PM MDT WED JUL 13 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SWEETWATER COUNTY UNTIL
300 PM MDT...

AT 205 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES NORTHEAST OF SUPERIOR...OR 28 MILES
NORTHEAST OF ROCK SPRINGS...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
RURAL CENTRAL SWEETWATER COUNTY THROUGH 255 PM MDT
RURAL NORTHERN SWEETWATER COUNTY THROUGH 305 PM MDT

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO POSSIBLE. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4219 10833 4192 10815 4172 10878 4187 10891
TIME...MOT...LOC 2009Z 237DEG 26KT 4185 10874

LIPSON

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 6:00 PM MDTSpecial Weather StatementRIWBig Horn60 min
Jul 13, 1:13 PM MDTSpecial Weather StatementRIWHot Springs47 min
Jul 13, 1:30 PM MDTSpecial Weather StatementRIWSublette30 min
Jul 13, 1:37 PM MDTSpecial Weather StatementRIWHot Springs38 min
Jul 13, 1:45 PM MDTSevere Thunderstorm WarningRIWBig Horn, Hot Springs, Park, Washakie45 min
Jul 13, 1:54 PM MDTTornado WarningRIWHot Springs, Park, Washakie36 min
Jul 13, 2:05 PM MDTSpecial Weather StatementRIW40 min
Jul 13, 2:09 PM MDTSpecial Weather StatementRIWSweetwater51 min
Jul 13, 2:33 PM MDTSpecial Weather StatementRIWNatrona42 min
Jul 13, 2:41 PM MDTSpecial Weather StatementRIWTeton49 min
Jul 13, 2:50 PM MDTSpecial Weather StatementRIWBig Horn40 min
Jul 13, 2:58 PM MDTSpecial Weather StatementRIW47 min
Jul 13, 2:59 PM MDTSpecial Weather StatementRIWTeton46 min
Jul 13, 3:01 PM MDTSpecial Weather StatementRIW44 min
Jul 13, 3:12 PM MDTSpecial Weather StatementRIWSublette48 min
Jul 13, 3:21 PM MDTSpecial Weather StatementRIWHot Springs39 min
Jul 13, 3:26 PM MDTSpecial Weather StatementRIW34 min
Jul 13, 3:28 PM MDTSpecial Weather StatementRIWSweetwater47 min
Jul 13, 3:33 PM MDTSpecial Weather StatementRIWHot Springs27 min
Jul 13, 3:49 PM MDTSpecial Weather StatementRIWBig Horn41 min
Jul 13, 4:00 PM MDTSpecial Weather StatementRIWHot Springs45 min
Jul 13, 4:07 PM MDTSpecial Weather StatementRIW38 min
Jul 13, 4:36 PM MDTSpecial Weather StatementRIWSweetwater39 min
Jul 13, 4:48 PM MDTSpecial Weather StatementRIWJohnson42 min
Jul 13, 5:27 PM MDTSpecial Weather StatementRIW48 min
Jul 13, 5:33 PM MDTSevere Thunderstorm WarningRIWJohnson57 min
Jul 13, 5:42 PM MDTSpecial Weather StatementRIWNatrona48 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.